MAUDE Adverse Event Report: BECTON DICKINSON CATHETER W/CONN S/SU 20GA CE FOR 3-1/2IN; ANESTHESIA CONDUCTION KIT

BECTON DICKINSON CATHETER W/CONN S/SU 20GA CE FOR 3-1/2IN; ANESTHESIA CONDUCTION KIT
Catalog Number 400507
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.
 
Event or Problem Description
It is reported catheter broke off in patient.Event description: material: 400507.Batch#: 2138625.Patient came in for a left knee revision.Anesthesiologist was doing a combined spinal epidural (cse).Epidural catheter tip broke off inside the space.When catheter was removed, the tip wasn't there.Notified manager and surgeon.We did an x-ray and didn't see anything.Surgeon and anesthesiologist decided to proceed with knee revision surgery and will get a neurosurgery consult afterwards.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Additional information: (b) date of event has since been provided.Investigation results: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident, therefore a root cause could not be determined.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.

Brand Name
CATHETER W/CONN S/SU 20GA CE FOR 3-1/2IN
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22800935
Report Number2243072-2025-00996
Device Sequence Number8960377
Product Code CAZ
UDI-Device Identifier00382904005078
UDI-Public(01)00382904005078(17)270531(10)2138625
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K953790
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number400507
Device Lot Number2138625
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Supplement Date Received by Manufacturer11/20/2025
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown